Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change of regiment and lipodystrophy
Dec 11, 2013

Hi Mr Vergel. I was on Lamiv, Ziduv and Efavirenz and undetectable for 6 years. I stopped taking the meds for three months (even though I shouldn't have stopped. I wasn't tolerating the side effects). After three months I got tested and my vl had raised a little bit and my cd4 dropped a little bit. So, after these 3 months off, I got back on meds, this time on abac, Lamiv, atazan and Ritonav. After only 2 months on the new meds my vl went back to Undetectable and my cd4 raised to 600. That's great news, and I'm very happy about it. The down side of it is that now it's been 7 months that I've been on the new regiment and I feel like I got more lipodystrophy than before. I had hopes that it would be improved by taking out AZT and Efav from my regiment, but I feel like I'm getting more facial and legs lipoatrophy. And fat gain on chest. This looks have really changed my social and professional life and I feel lost. I've read controversial thoughts on Abacabir, some say its not very linked to lipodystrophy, others say it is. And how about Atazanavir and Ritonavir? Are they protease inhibitors that could destroy mitochondria and cause facial wasting? Should I change meds again? I haven't got resistance to any meds at all. What would be the safest meds in terms of lipodystrophy free? I feel lost. I've been exercising a lot but nothing seems to stop my Lipodistrophy. This week I will get my estradiol tested, like you told me to, and also my CPK. But I would just like to hear what you have to say about this new regiment and my increase in lipo. Thank you so much...

Response from Mr. Vergel

All boosted protease inhibitor regimens have been shown to help reverse lipoatrophy when compared to non-nucleoside based regimens. You are taking boosted atazanavir.

No specific regimen has been shown to decrease lipohypertrophy (fat build up in the visceral area).

If your blood level of testosterone is low and your estradiol is high, you may gain fat more easily. Let me know what you find out about these levels. Also, have your physician look at your thyroid function since a sluggish thyroid can also cause fat gain. I am assuming that you are watching what you eat since nothing will work if life style is not helping. Nelson's Top 10 Tricks for Fat Loss

Last but not least and if nothing else works, have your physician look into performing a glucose tolerance test (GTT) to see if your glucose tolerance is affected.Impaired glucose tolerance can make you also gain fat easily.

Good luck and keep me informed.

In health,

Nelson



Previous
Which supplements are not advisable
Next
immune system

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement